MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified both sides of the common iliac artery to external iliac artery.After inserting an unknown wire and advancing an unknown intravascular ultrasound (ivus) catheter to confirm passage of the wire, the ivus catheter did not pass through the lesion.Thus, a 2mm x 20mm x 143cm coyote es balloon catheter was advanced for dilation.However, the balloon ruptured when inflated at 10 atmospheres.Because of this, another coyote balloon catheter was used but ivus could not be advanced again due to the calcification.Therefore, it was decided to use a 3.0mmx20mmx135cm (4f) sterling balloon catheter to dilate the lesion, however, the balloon ruptured upon the third inflation at 14 atmospheres.Another sterling balloon catheter was then used, and dilation was successfully completed.An unknown guidewire was then able to pass through and the procedure was completed with the placement of an epic stent.There were no complications, and the patient returned to the ward as scheduled.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19372946
Report Number2124215-2024-31265
Device Sequence Number18026934
Product Code DQY
UDI-Device Identifier08714729755586
UDI-Public08714729755586
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0032241554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown